Alert archive / South Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 63, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 16, 2006, 3:27 PM CDT for Clay County, Turner County, South Dakota. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2006, 3:27 PM CDT (20:27 UTC)
- Expired
- Jun 16, 2006, 4:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
Counties Clay County, SD, Turner County, SD
The radar
The Sioux Falls radar (KFSD), 55 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 3:45 PM CDT | TSTM WND GST 75 | 15 Wnw Viborg, SD | WINDS ESTIMATED AT 70 TO 80 MPH. |
| Jun 16, 4:09 PM CDT | HAIL 1.75 | Hurley, SD | NICKEL TO GOLFBALL SIZE HAIL. VERY WINDY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 1:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 162027
SVRFSD
SDC027-125-162130-
/O.NEW.KFSD.SV.W.0063.060616T2027Z-060616T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
327 PM CDT FRI JUN 16 2006
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CLAY COUNTY IN SOUTHEAST SOUTH DAKOTA
TURNER COUNTY IN SOUTHEAST SOUTH DAKOTA
* UNTIL 430 PM CDT
* AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 22 MILES SOUTHWEST OF
MARION TO 15 MILES WEST OF WAKONDA TO 19 MILES SOUTHWEST OF
WAKONDA...OR ALONG A LINE EXTENDING FROM 22 MILES NORTH OF YANKTON
TO 8 MILES NORTH OF YANKTON TO YANKTON...MOVING NORTHEAST AT 45
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MARION...WAKONDA...VIBORG AROUND 350 PM CDT...
PARKER...HURLEY...DAVIS AROUND 355 PM CDT...
CENTERVILLE AROUND 400 PM CDT...
CHANCELLOR AROUND 405 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 58 MPH...LARGE HAIL...HEAVY RAINS AND
DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST
NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4344 9739 4318 9739 4317 9716 4286 9716
4290 9681 4308 9681 4309 9693 4347 9693
$$4 follow-up statements
000
WWUS53 KFSD 162053
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
353 PM CDT FRI JUN 16 2006
SDC027-125-162130-
/O.CON.KFSD.SV.W.0063.000000T0000Z-060616T2130Z/
TURNER SD-CLAY SD-
353 PM CDT FRI JUN 16 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHERN CLAY AND TURNER COUNTIES...
AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF WAKONDA
TO VIBORG TO 9 MILES SOUTH OF MARION...OR ALONG A LINE EXTENDING FROM
13 MILES EAST OF YANKTON TO 16 MILES SOUTH OF PARKER TO 10 MILES
SOUTHWEST OF PARKER...MOVING NORTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MARION...HURLEY AROUND 400 PM CDT...
PARKER...DAVIS AROUND 405 PM CDT...
CENTERVILLE AROUND 410 PM CDT...
CHANCELLOR AROUND 415 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WIND.
GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST
NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4344 9739 4318 9739 4317 9716 4286 9716
4290 9681 4308 9681 4309 9693 4347 9693
$$
08000
WWUS53 KFSD 162055
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
355 PM CDT FRI JUN 16 2006
SDC027-125-162130-
/O.CON.KFSD.SV.W.0063.000000T0000Z-060616T2130Z/
TURNER SD-CLAY SD-
355 PM CDT FRI JUN 16 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHERN CLAY AND TURNER COUNTIES...
AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF WAKONDA
TO VIBORG TO 9 MILES SOUTH OF MARION...OR ALONG A LINE EXTENDING FROM
13 MILES EAST OF YANKTON TO 16 MILES SOUTH OF PARKER TO 10 MILES
SOUTHWEST OF PARKER...MOVING NORTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MARION...HURLEY AROUND 400 PM CDT...
PARKER...DAVIS AROUND 405 PM CDT...
CENTERVILLE AROUND 410 PM CDT...
CHANCELLOR AROUND 415 PM CDT...
AT 345 PM CDT...70 TO 80 MPH WINDS WERE REPORTED IN TURKEY RIDGE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WIND.
GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST
NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4344 9739 4318 9739 4317 9716 4286 9716
4290 9681 4308 9681 4309 9693 4347 9693
$$
08000
WWUS53 KFSD 162110
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
409 PM CDT FRI JUN 16 2006
SDC027-125-162130-
/O.CON.KFSD.SV.W.0063.000000T0000Z-060616T2130Z/
TURNER SD-CLAY SD-
409 PM CDT FRI JUN 16 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR CLAY AND TURNER COUNTIES...
AT 409 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF
70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
MILES SOUTH OF CENTERVILLE TO 3 MILES NORTH OF VIBORG TO 7 MILES
SOUTH OF MARION...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
BERESFORD TO 13 MILES SOUTH OF PARKER TO 9 MILES SOUTHWEST OF
PARKER...MOVING NORTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MARION...DAVIS AROUND 415 PM CDT...
PARKER AROUND 420 PM CDT...
CHANCELLOR AROUND 425 PM CDT...
AT 409 PM CDT...GOLF BALL SIZED HAIL WAS REPORTED IN HURLEY.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WIND.
GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST
NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4344 9739 4318 9739 4317 9716 4286 9716
4290 9681 4308 9681 4309 9693 4347 9693
$$
08000
WWUS53 KFSD 162126
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
427 PM CDT FRI JUN 16 2006
SDC027-125-162137-
/O.EXP.KFSD.SV.W.0063.000000T0000Z-060616T2130Z/
TURNER SD-CLAY SD-
427 PM CDT FRI JUN 16 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLAY AND TURNER
COUNTIES EXPIRES AT 430 PM CDT...
THE STORM HAS EXITED THE COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST
NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4344 9739 4318 9739 4317 9716 4286 9716
4290 9681 4308 9681 4309 9693 4347 9693
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 1:18 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 16, 1:18 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 118 PM CDT FRI JUN 16 2006 .DISCUSSION... WATCHING A DEVELOPING AREA OF CONVECTION OVER CENTRAL NEBRASKA...WHICH LOOKS LIKE IT SHOULD HAVE A PRETTY DECENT CHANCE OF MAINTAINING ITSELF AS IT PROGRESSES EAST AND NORTHEAST. INSTABILITY GRADIENT SET UP OVER FAR NORTHERN NEBRASKA IN THE 925-850MB LAYER. 17Z SFC ANALYSIS HAD WARM FRONT FROM JUST NORTH OF OFK TO JUST NORTH OF SUX TO NEAR SPW. RIGHT REAR QUAD OF JET LIFTING NORTH INTO NORTH DAKOTA SHOULD HELP KEEP THIS FRONT IN PLACE THIS AFTERNOON. ALONG AND NORTH OF THIS FRONT IS A FAIRLY UNIDIRECTIONAL WIND PROFILE...SO WHILE DIRECTIONAL SHEAR LEAVES SOMETHING TO BE DESIRED...THE NELIGH PROFILER SUGGESTS ABOUT 45 KNOTS OF SPEED SHEAR...AND WITH WHAT LOOKS TO BE JUST ENOUGH DRY AIR ALOFT...THE POTENTIAL FOR A SUSTAINED WIND THREAT OVER NORTHERN NEBRASKA...FAR SOUTHERN SD AND NORTHWEST IOWA LOOKS PRETTY GOOD. EXPECT A WATCH SOON. 08 .PREV DISCUSSION... FRONT REMAINING TO THE WEST OF THE CWA THIS MORNING...AND THIS MAY CONTINUE INTO THE AFTERNOON WITH UPPER LEVEL FLOW PARALLEL TO THE FRONT. THE MERRIMAN AND NELIGH PROFILERS SUGGESTING SOME DECENT DIFFLUENCE WITH EXISTING JET MAX. THE FRONT WAS FOUND FROM ABOUT PIERRE TO SYDNEY NEBRASKA TO GOODLAND AT 14Z...AND CONVECTION ALREADY FIRING IN NW KS/SW NE AT 1430Z AS WAVE IN COLORADO BEGINS TO SPREAD ONTO THE PLAINS. LOOKS LIKE SOMEWHERE NEAR 900MB DECENT DESTABILIZATION IS OCCURRING WHICH IS BEING ADVECTED INTO/NEAR DEVELOPING THUNDERSTORM COMPLEX. THIS INSTABILITY/INSTABILITY ADVECTION BECOMES A LITTLE MORE EAST/WEST THIS AFTERNOON AND INTENSE AND WOULD SUSPECT CONVECTION FILLING IN OVER NORTHERN NEBRASKA...THEN DEVELOPING A LITTLE MORE EASTWARD INSTEAD OF NORTHWARD. WILL HAVE TO MONITOR THIS DEVELOPMENT AS HIGH POPS THIS EVENING OVER NORTHWEST IOWA MAY NEED TO BE SHIFTED TO THE WEST ABOUT 50 MILES WITH SLOWER FRONTAL MOVEMENT AND CLOSER PROXIMITY TO UPPER LEVEL SUPPORT AND LOW LEVEL INSTABILITY. 08 NOT AN EASY FORECAST THIS MORNING...WITH MAIN FOCUS ON DETERMINING TIMING AND DISTRIBUTION OF BEST PRECIP CHANCES THROUGH THE NEXT 24 HOURS. LARGE AREA OF SHOWERS AND THUNDERSTORMS HAS BEEN TRYING TO PUSH NORTH OUT OF CENTRAL/EASTERN NEBRASKA MUCH OF THE NIGHT...BUT HAS BEEN FINDING RESISTANCE IN DEEP LAYER OF RELATIVELY DRY AIR FROM THE SURFACE THROUGH ABOUT 750-700MB. THIS COMBINED WITH WEAK WAVE REFOCUSING DYNAMIC SUPPORT INTO SOUTH CENTRAL SOUTH DAKOTA...MAY LEAVE AREAS EAST OF THE JAMES WITH NOTHING MORE THAN SOME SCATTERED LIGHT SHOWERS THIS MORNING. 06Z RUC SEEMED TO HANDLE LOCATION OF THIS WAVE PRETTY WELL...ALTHOUGH A LITTLE WEAK ON THE STRENGTH BASED ON DEGREE OF CURVATURE SEEN IN MID LEVEL WINDS BETWEEN MCCOOK AND MERRIMAN PROFILER WINDS OVER THE LAST COUPLE OF HOURS. WITH THIS WAVE PROGGED TO SLIDE NORTHEAST THROUGH CENTRAL/NORTHEAST SOUTH DAKOTA THIS MORNING...WILL KEEP FOCUS OF BEST POPS ACROSS WESTERN AND NORTHERN PARTS OF THE AREA THIS MORNING. WITH THIS EXPECTED ACTIVITY AND EXTENSIVE CLOUD COVER...WILL KEEP TEMPS IN LINE WITH PREVIOUS FORECAST...WITH NORTHWEST PORTIONS OF THE CWA NOT GETTING MUCH ABOVE 80. THIS A LITTLE WORRISOME LOOKING AT EARLY MORNING TEMPS STILL IN THE MID TO UPPER 70S SOME AREAS...BUT AS RAIN MOVES IN...THESE AREAS SHOULD COOL A LITTLE AND HAVE TO RECOVER AFTER THE RAIN PASSES. THINK AFTER THIS WAVE PASSES BY THE AREA...FOCUS FOR THE AFTERNOON...ESPECIALLY LATE AFTERNOON...WILL CONTINUE TO BE IN SOUTHEAST CWA WHERE THEY STAND THE BEST CHANCE OF SEEING A LITTLE SUN AND HEATING OUT. WILL PLACE HIGHEST POPS FOR SOUTHEAST THIRD OF THE CWA DURING THE LATE AFTERNOON...AND WILL MAINTAIN CATEGORICAL WORDING IN THIS AREA TONIGHT...AS BETTER FORCING WITH MAIN UPPER TROUGH SHIFTS EAST. THINK SEVERE CHANCES WILL BE LIMITED OVER MOST OF THE AREA TODAY...WITH BEST OF ANY CHANCE IN THE FAR SOUTHEAST WHERE BEST HEATING IS EXPECTED. COULD BE SOME WEAK BOUNDARIES GENERATED BY ACTIVITY TO THE NORTHWEST TO FOCUS CONVECTION AND PROVIDE LOCALIZED BETTER SHEAR...BUT OVERALL DEEP LAYER SHEAR OVER OUR AREA NOT OVERLY IMPRESSIVE BY LATE AFTERNOON...AND FREEZING LEVEL FORECAST TO BE ON THE HIGH SIDE AROUND 13KFT AGL...SO THINK THREAT OF LARGE HAIL WILL BE LIMITED. WITH RELATIVELY DRIER AIR ALOFT MENTIONED ABOVE...SOME POTENTIAL FOR STRONG WIND GUSTS...AND WILL MENTION THIS AS GREATER THREAT FROM ISOLATED STRONGER STORMS IN THE HWO. ENTIRE UPPER LEVEL FLOW HAS TRENDED A LITTLE SLOWER WITH PAST FEW RUNS...AND THIS WILL KEEP FRONT FROM PUSHING ALL THE WAY THROUGH NORTHWEST IOWA SATURDAY...AND WILL HAVE TO KEEP CHANCES OF PRECIP LINGERING OVER NORTHWEST IOWA INTO SATURDAY AFTERNOON. SEVERE THREAT FOR SATURDAY MORE LIMITED THAN TODAY...AS INSTABILITY LESS IMPRESSIVE AND SHEAR WEAK ACROSS THE AREA WITH FLOW GENERALLY MORE UNIDIRECTIONAL. BEYOND SATURDAY...PRECIP CHANCES BECOME MORE LIMITED THROUGH THE REMAINDER OF THE WEEKEND INTO THE EARLY PART OF NEXT WEEK. WITH OVERALL SLOWER MOVEMENT OF SYSTEM...AND ANY APPRECIABLE MOISTURE RETURN BLOCKED BY UPPER LOW/STALLING FRONT OVER THE CENTRAL/SOUTHERN PLAINS...DO NOT THINK WE WILL SEE ENOUGH MOISTURE RETURN BY LATE SUNDAY NIGHT TO WORRY ABOUT PRECIP JUST YET. MUCH BETTER WARM ADVECTION AND LOW LEVEL JET SETTING UP MONDAY NIGHT...AND ALTHOUGH FOCUS OF JET SEEMS TO BE NORTH OF OUR AREA BY THAT TIME...WILL BASICALLY SHIFT LOW CHANCE OF LATE NIGHT CONVECTION BACK 24 HOURS TO LATE MONDAY NIGHT/TUESDAY MORNING. NO CHANGES TO LONGER RANGE OF FORECAST THIS MORNING. && .AVIATION... BROAD SFC TROF JUST WEST OF CWA WITH SOUTHERLY FLOW TRANSPORTING MOIST AND UNSTABLE AIR INTO FORECAST AREA THIS MORNING. LARGE AREA OF SHOWERS AND A FEW -TSRA MOVING STEADILY TOWARD AREA FROM THE SOUTHWEST...IN RESPONSE TO AN UPPER LVL SHORTWAVE LIFTING NORTHEAST FROM SOUTHWEST NEBRASKA THIS MRNG. HOWEVER LATEST TRENDS SHOW A DECREASE IN LIGHTNING ACTIVITY AND PCPN COVERAGE...AND LATEST RUC CONFIRMS THIS TREND THRU THE MORNING HOURS. EXPECT VFR CONDS ACROSS TAF AND TWB RTES WITH WIDELY SCATTERED MVFR CIGS IN SHOWERS/-TSRA THRU MID MRNG...THEN VFR THIS AFTERNOON...FOLLOWED BY ANOTHER ROUND OF SHRA/TSRA POSSIBLE THIS EVENING/OVERNIGHT AS ANOTHER DISTURBANCE MOVES THRU ALOFT...AND SFC TROF MUSHES ITS WAY ACROSS THE FORECAST AREA. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE MN...NONE IA...NONE NE...NONE && JH/GH
Hazardous weather outlook, Jun 16, 11:01 AM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1101 AM CDT FRI JUN 16 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-171200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1101 AM CDT FRI JUN 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON ACROSS CENTRAL AND NORTHERN NEBRASKA...THEN TRY TO START DEVELOPING EASTWARD ACROSS SOUTHERN SOUTH DAKOTA INTO NORTHWEST IOWA BY THIS EVENING. AN ISOLATED SEVERE STORM WILL BE POSSIBLE...MAINLY DURING THE LATE AFTERNOON AND EARLY EVENING...WHEN DAYTIME HEATING WILL PROVIDE THE GREATEST INSTABILITY. DURING INITIAL STORM DEVELOPMENT...THERE WILL BE A LAYER OF RELATIVELY DRY AIR ALOFT...CREATING THE POSSIBILITY OF SEVERE WIND GUSTS IN EXCESS OF 60 MPH. WITH A DEEP WARM LAYER OF AIR OVER THE AREA...ONLY MARGINALLY SEVERE HAIL IS EXPECTED. FLOODING... LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE FROM THE THUNDERSTORMS OVERNIGHT TONIGHT. THE GREATEST CHANCE OF HEAVY RAIN WILL BE SOUTHEAST OF A TYNDALL TO JACKSON MINNESOTA LINE...WITH THE MAIN AREA OF CONCERN AROUND CHEROKEE COUNTY WHERE LOCALLY HEAVY RAIN FELL EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL LINGER INTO SATURDAY ACROSS PARTS OF NORTHWEST IOWA AND SOUTHWEST MINNESOTA. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE BETWEEN 3 PM AND 8 PM SOUTHEAST OF A LINE FROM VERMILLION SOUTH DAKOTA TO WINDOM MINNESOTA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 08
In the hours before
Local storm report, Jun 16, 3:06 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
306 PM CDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TSTM WND DMG SPRINGFIELD 42.85N 97.89W
06/16/2006 BON HOMME SD TRAINED SPOTTER
TREES DOWN IN SPRINGFIELD
&&
JLAFLINLocal storm report, Jun 16, 3:18 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
318 PM CDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL 2 SW TYNDALL 42.97N 97.89W
06/16/2006 E0.75 INCH BON HOMME SD TRAINED SPOTTER
&&
JLAFLINLocal storm report, Jun 16, 3:23 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
323 PM CDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 4 W LESTERVILLE 43.04N 97.67W
06/16/2006 E0.88 INCH BON HOMME SD EMERGENCY MNGR
&&
JLAFLINThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 2:39 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix | 66 min |
| Jun 16, 3:00 PM CDT | Severe Thunderstorm Warning | FSD | Yankton | 60 min |
| Jun 16, 3:48 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 57 min |
| Jun 16, 4:16 PM CDT | Severe Thunderstorm Warning | FSD | Minnehaha | 28 min |
| Jun 16, 5:17 PM CDT | Flash Flood Warning | FSD | Union | 3 hr |
| Jun 16, 5:51 PM CDT | Flood Watch | FSD | Clay, Lincoln, Minnehaha, Union | 11 hr |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.